Alert archive / Pennsylvania / Wind Advisories in 2024
Wind Advisory 10, NWS State College, PA
NWS State College, PA issued this wind advisory at Apr 12, 2024, 10:25 AM EDT for 33 counties in Pennsylvania. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2024, 10:25 AM EDT (14:25 UTC)
- Expired
- Apr 13, 2024, 5:58 PM EDT
- In force
- 32 hr
- Issued by
- NWS State College, PA
All 33 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 2.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -159 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
113 WWUS71 KCTP 121425 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1025 AM EDT Fri Apr 12 2024 PAZ004-005-010-011-017-024-025-033-034-130800- /O.NEW.KCTP.WI.Y.0010.240412T1425Z-240413T2200Z/ Warren-McKean-Elk-Cameron-Clearfield-Cambria-Blair-Somerset- Bedford- Including the cities of Warren, Bradford, St. Marys, Ridgway, Emporium, DuBois, Clearfield, Johnstown, Altoona, Somerset, and Bedford 1025 AM EDT Fri Apr 12 2024 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Warren, McKean, Elk, Cameron, Clearfield, Cambria, Blair, Somerset and Bedford Counties. * WHEN...Until 6 PM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The combination of strong winds and saturated ground will bring an increased risk of downed trees and power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/safety/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ MS/MD/BG For more information from the National Weather Service visit http://weather.gov/ctp
4 follow-up statements
625 WWUS71 KCTP 121802 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 202 PM EDT Fri Apr 12 2024 PAZ006-012-018-019-026-027-035-036-045-130900- /O.EXA.KCTP.WI.Y.0010.000000T0000Z-240413T2200Z/ Potter-Northern Clinton-Northern Centre-Southern Centre- Huntingdon-Mifflin-Fulton-Franklin-Southern Clinton- Including the cities of Coudersport, Renovo, Philipsburg, State College, Huntingdon, Mount Union, Lewistown, McConnellsburg, Chambersburg, and Lock Haven 202 PM EDT Fri Apr 12 2024 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Potter, Northern Clinton, Northern Centre, Southern Centre, Huntingdon, Mifflin, Fulton, Franklin and Southern Clinton Counties. * WHEN...Until 6 PM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The combination of strong winds and saturated ground will bring an increased risk of downed trees and power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/safety/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ PAZ004-005-010-011-017-024-025-033-034-130900- /O.CON.KCTP.WI.Y.0010.000000T0000Z-240413T2200Z/ Warren-McKean-Elk-Cameron-Clearfield-Cambria-Blair-Somerset- Bedford- Including the cities of Warren, Bradford, St. Marys, Ridgway, Emporium, DuBois, Clearfield, Johnstown, Altoona, Somerset, and Bedford 202 PM EDT Fri Apr 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Warren, McKean, Elk, Cameron, Clearfield, Cambria, Blair, Somerset and Bedford Counties. * WHEN...Until 6 PM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The combination of strong winds and saturated ground will bring an increased risk of downed trees and power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/safety/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ MS/MD/BG For more information from the National Weather Service visit http://weather.gov/ctp
038 WWUS71 KCTP 130640 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 240 AM EDT Sat Apr 13 2024 PAZ028-037-041-042-046-049>053-056>059-063>066-132200- /O.EXA.KCTP.WI.Y.0010.000000T0000Z-240413T2200Z/ Juniata-Tioga-Northern Lycoming-Sullivan-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill- Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of Mifflintown, Mansfield, Wellsboro, Trout Run, Laporte, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 240 AM EDT Sat Apr 13 2024 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...West-Northwest winds 20 to 25 mph with gusts up to 50 mph. * WHERE...Portions of Central Pennsylvania, including the Susquehanna Valley and Western Poconos. * WHEN...Until 6 PM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The combination of strong winds and saturated ground will bring an increased risk of downed trees and power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ PAZ004>006-010>012-017>019-024>027-033>036-045-132200- /O.CON.KCTP.WI.Y.0010.000000T0000Z-240413T2200Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Somerset-Bedford-Fulton-Franklin-Southern Clinton- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, State College, Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Somerset, Bedford, McConnellsburg, Chambersburg, and Lock Haven 240 AM EDT Sat Apr 13 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...West-Northwest winds 20 to 30 mph with gusts up to 55 mph. * WHERE...The Central and Western Mountains of Pennsylvania. * WHEN...Until 6 PM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The combination of strong winds and saturated ground will bring an increased risk of downed trees and power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/safety/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
249 WWUS71 KCTP 131935 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 335 PM EDT Sat Apr 13 2024 PAZ004-005-010-132045- /O.CAN.KCTP.WI.Y.0010.000000T0000Z-240413T2200Z/ Warren-McKean-Elk- Including the cities of Warren, Bradford, St. Marys, and Ridgway 335 PM EDT Sat Apr 13 2024 ...WIND ADVISORY IS CANCELLED... Wind gusts have diminished to 35 mph or less and will continue to gradually decrease this afternoon...therefore the advisory has been cancelled. $$ PAZ006-011-012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-132200- /O.CON.KCTP.WI.Y.0010.000000T0000Z-240413T2200Z/ Potter-Cameron-Northern Clinton-Clearfield-Northern Centre- Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset- Bedford-Fulton-Franklin-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- Including the cities of Coudersport, Emporium, Renovo, DuBois, Clearfield, Philipsburg, State College, Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, Chambersburg, Mansfield, Wellsboro, Trout Run, Laporte, Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 335 PM EDT Sat Apr 13 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...West-Northwest winds 20 to 25 mph with gusts up to 50 mph. * WHERE...Much of central Pennsylvania. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The combination of strong winds and saturated ground will bring an increased risk of downed trees and power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
347 WWUS71 KCTP 132158 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 558 PM EDT Sat Apr 13 2024 PAZ006-011-012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-132300- /O.CAN.KCTP.WI.Y.0010.000000T0000Z-240413T2200Z/ Potter-Cameron-Northern Clinton-Clearfield-Northern Centre- Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset- Bedford-Fulton-Franklin-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- Including the cities of Coudersport, Emporium, Renovo, DuBois, Clearfield, Philipsburg, State College, Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, Chambersburg, Mansfield, Wellsboro, Trout Run, Laporte, Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 558 PM EDT Sat Apr 13 2024 ...WIND ADVISORY WILL EXPIRE AT 6 PM EDT... After another gusty day, winds have decreased to below advisory criteria early this evening and the wind advisory has been allowed to expire. It will remain breezy for the first half of tonight, with gusts still exceeding 30 mph through late tonight. $$ For more information from the National Weather Service visit http://weather.gov/ctp
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Apr 12, 7:41 AM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 12, 7:41 AM EDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service State College PA 741 AM EDT Fri Apr 12 2024 .SYNOPSIS... -Remaining windy Today-Saturday with gusts 40+ mph and showers ending by Saturday night; max/min temps cooling down by 10-15F -Showers return on Sunday; temperatures trending above average && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 985 MB sfc low was located just to the west of Toronto at daybreak with its trailing cold front extending through Western NY and Central PA. This boundary will sweep east acrs the Susq Valley and Western Poconos early today followed by partial clearing and gradually diminishing coverage of rain showers within an area of weak llvl ridging and developing subsidence across the Central Ridge and Valley Region. Temperatures will be noticeably cooler across the Western Mtns of PA today while highs over the Central and Eastern parts of the CWA will reach the mid 50s to low 60s for highs (which are +/- 3 degrees F of normal. The best cold advection aloft was across Central and Eastern OH attm, and will spread over Western PA later this morning, bringing a return to thicker clouds and occasional showers this afternoon and early this evening. Temps aloft become cold enough to support a mix with/then change to snow tonight. A few inches of snow will accumulate at elevations over 1800 feet above sea level while a coating to one inch is possible throughout the Northern Valleys. Gusty West to Southwest winds between 30 and 40 mph will develop today and will shift to a more west-northwest direction on Saturday with peaks gusts increasing to around 45 mph. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... WINDY FRIDAY-SATURDAY: The deep upper level trough/closed low carved out from the eastern Great Lakes into the southeast U.S. on today will lift out over the weekend. Large scale forcing associated with the upper low combined with the arrival of sub zero air at 850mb, steepening lapse rates, and a blustery west wind will result in considerable shower activity today into early Saturday. The stronger signal for advisory level wind gusts comes Saturday, as large scale subsidence overspreads the region behind the exiting trough. Bufkit soundings and EPS plumes indicate 40kt+ gusts are possible during the late morning into the afternoon. Gusty winds should gradually fade by Saturday night along with lingering showers over the Allegheny Plateau. Conditions dry out Saturday night into early Sunday before POPs ramp up again from northwest to southeast ahead of a cold front pushing Southeast from the Great Lakes Sunday afternoon/evening. After a noticeably cooldown Fri-Sat with gusty winds, expect a nice warm up to end the weekend with highs rebounding +10-15F into the 60-75F range as winds become Southerly in direction at 15 to 25 mph. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... Mid-upper level vort max supported by a 100 KT jetlet at 300 MB will stretch from eastern Lake Superior to Lake Ontario late Sunday. At the surface, weak low pressure will track across Southern New York and its assoc cold front will sweep SE across the region and clear far southeastern PA by about 06Z Monday. This weather system will bring some light rain and possibly a thunderstorm into Monday morning. The front will move back north over the area in the Tuesday/Wednesday timeframe as a warm front and will provide another chance for some light rain. All guidance suggests that this rainfall will be quite light. Ensembles currently support above average temps Sunday into the middle of next week. EPS mean 850mb temps surge to around 12-13C by Tue/Wed, sufficient for highs in the 75-80F range given enough sun. Thu/Thu night appear to be relatively clear and mild as a north/south ridge of high pressure build east across the Commonwealth. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... Lingering light showers will keep restrictions in place for the next few hours across the area. This batch of rain will shift east by mid morning, resulting in improving conditions. Gusty westerly winds will be the main story today as winds gust to 30 to 40 kts at the western airfields. After a lull in the precipitation around midday, more stratiform precip will develop this afternoon in the northwest. Farther southeast, scattered showers are likely. Cannot rule out a stray thunderstorm in the southeast (MDT & LNS) this afternoon, but any restrictions would be brief. As colder air moves in after 00z Sat, rain will turn to snow across the west and north resulting in visibility restrictions at BFD. Outlook... Sat...Scattered showers with sub-VFR possible over the western airfields (KBFD and KJST). A gusty west wind continues. Sun...Mainly VFR, but a chance of late day showers/thunderstorms and brief restrictions. Mon-Tue...A few lingering showers across the west. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert/Steinbugl NEAR TERM...Lambert SHORT TERM...Lambert LONG TERM...Lambert/Fitzgerald/Bauco AVIATION...Banghoff/Colbert
Hazardous weather outlook, Apr 12, 4:20 AM EDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service State College PA 420 AM EDT Fri Apr 12 2024 PAZ019-025>028-034>036-045-049-050-056-063>065-130830- Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton- Franklin-Southern Clinton-Union-Snyder-Perry-Cumberland-Adams-York- 420 AM EDT Fri Apr 12 2024 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ046-051>053-057>059-066-130830- Southern Lycoming-Montour-Northumberland-Columbia-Dauphin-Schuylkill- Lebanon-Lancaster- 420 AM EDT Fri Apr 12 2024 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004>006-130830- Warren-McKean-Potter- 420 AM EDT Fri Apr 12 2024 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Up to a few inches of snow is expected across the higher terrain later tonight into early Saturday, with a coating to one inch in the valleys. Some untreated roads could become snow covered, creating hazardous travel. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ010>012-017-018-024-033-037-041-042-130830- Elk-Cameron-Northern Clinton-Clearfield-Northern Centre-Cambria- Somerset-Tioga-Northern Lycoming-Sullivan- 420 AM EDT Fri Apr 12 2024 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. A light accumulation of a coating to one inch of snow is expected late tonight into Saturday morning on the ridges. Any accumulation will be limited to colder grassy surfaces and perhaps a few bridges and overpasses. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Lambert
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 9:54 PM EDT | Areal Flood Advisory | CTP | Warren | 2 hr |
| Apr 11, 10:29 PM EDT | Areal Flood Advisory | CTP | Cameron, Clearfield, Elk, McKean, Potter | 91 min |
| Apr 11, 11:37 PM EDT | Special Weather Statement | CTP | McKean | 23 min |
| Apr 12, 1:23 AM EDT | Areal Flood Advisory | CTP | Clearfield, Elk, McKean, Warren | 3 hr |
| Apr 12, 1:33 AM EDT | Special Weather Statement | CTP | McKean | 42 min |
| Apr 12, 2:21 AM EDT | Special Weather Statement | CTP | Adams, Cumberland, Franklin, Huntingdon, Juniata, Mifflin | 54 min |
| Apr 12, 2:28 AM EDT | Special Weather Statement | CTP | Cameron, Centre | 47 min |
Nearby
Wind Advisories in Pennsylvania, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.